MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL PLUS; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number 0848
Medical Device Problem Codes Human-Device Interface Problem (2949); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 9/6/2023.Investigation summary: an analysis of the product could not be performed since a physical sample was not received for evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.However, if the product is received at a later date, the investigation will be updated as applicable.The device history records were reviewed and certed by external manufacturing that the manufacturing criteria were met prior to the release of the equipment.Additional information received: using force fx generators we recently had an urgent corrective action to ensure facilities using megasoft were following the ifu on cleaning and positioning.The megasoft pad is a capacitor.Current does not pass through the patient into the pad as with a direct coupled sticky pad.Current passage, and resistance to it, is what typically causes heating.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the megadyne pad currently being used in the facility.If no, why not? are there any photos of the burn (s) that you could share with us in regards to the burn? if yes, please send to productcomplaint1@its.Jnj.Com.Is there any damage(s) noted on the pad? if yes, where are they and what is the description of the damage(s)? are there photos that can be shared of the pad? if yes, please send to productcomplaint1@its.Jnj.Com.What is the serial number of the pad? how long has the account been using mega soft? does the surgeon believe there is an alleged deficiency to the pad that led to user burn and if so why? what is the severity of the burn? (please see degrees of burns below and choose one) first degree burns are minor burns on the first layer of skin.The skin looks dry, redness, and may be swelling; no penetration or blisters.Second degree burn looks wet or moist.The burn site appears red, blistered, and may be swollen and painful.Third degree burn the burn site looks deep, whitening or blackened and charred what medical intervention was used to treat the burn (such as salve or stitches)? where is the burn located on the user? besides the burn, did the patient experience any adverse consequence due to the issue? are there any anticipated long-term effects from the burn or injury? what is the current status of the user? what was the surgical procedure? how long did the surgical procedure last? what cleaner or disinfectant (brand name or active ingredients) was used to clean the pad? was the pad rinsed with water and let dry before this surgical procedure? how was the patient positioned? is it possible the patient was in contact with a metal portion of the or table? how was the room set up to include patient set up and where was the pad in relation to the patient? was there anything between patient and the pad (ex.Sheet, drape, etc.)? were there liquids used in prep? what skin preparation regiment was utilized for the procedure? was urine or other fluids detected in the field after surgery? was there any patient warming blankets used? if yes, what warming device and/or blankets were used and what is the location in relation to the patient? what temperature setting was used on the warming device(s)? what generator was being used? what power levels was generator set to? was there any diminished effect of the generator noted during the surgery? what monopolar disposables were used during the procedure? what is the age of the patient? what was the nasal temp probe plugged into? was it plugged into the generator that the pad was plugged into or was the temp probe plugged into a different generator? was the person that received the burn wearing gloves? what model tis the temp probe? was the temp probe wrapped around or near the pad cables? what was the or staff touching besides the nasal temp probe? was the device activated at the time the or staff was touching the temp probe? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an endoscopic neuro procedure the or staff was burned by nasal temperature probe and probe temperature continued to rise, while using megasoft pad.It was noted that the patient's temperature elevated 1-2 degrees.It was recorded via a nasal temp probe and the staff changed out the megadyne pad with a sticky pad and the issue stopped.The patient was under five kg with an infant bair hugger between the megadyne pad and the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent; 2/15/2024 upon review of the information provided, it was concluded that this event does not meet the fda defined criteria for a reportable event, and is being considered not reportable.

Brand Name
MEGASOFT UNIVERSAL DUAL PLUS
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
4545 creek road
cincinnati OH 45242
Manufacturer (Section G)
MEGADYNE MEDICAL PRODUCTS, INC.
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key17690536
Report Number1721194-2023-00109
Device Sequence Number6032925
Product Code GEI
UDI-Device Identifier10614559104859
UDI-Public10614559104859
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 02/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Catalogue Number0848
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2023
Supplement Date Received by Manufacturer02/15/2024
Initial Report FDA Received Date09/06/2023
Supplement Report FDA Received Date02/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2000-2023
Patient Sequence Number1
Patient SexUnknown